Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 2, 2022, 9:19 AM CDT for 4 counties in Mississippi. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2022, 9:19 AM CDT (14:19 UTC)
- Expired
- Aug 2, 2022, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Holmes County, MS, Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 9:35 AM CDT | FLASH FLOOD | 7 Nnw Canton, MS | MULTIPLE STREETS FLOODED ACROSS THE COUNTY. |
| Aug 2, 11:30 AM CDT | FLASH FLOOD | 3 Ne Midway, MS | A CULVERT ON FORDYKE ROAD WAS FLOODED AND WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WGUS54 KJAN 021419
FFWJAN
MSC007-051-089-163-021630-
/O.NEW.KJAN.FF.W.0032.220802T1419Z-220802T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
919 AM CDT Tue Aug 2 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southwestern Attala County in central Mississippi...
Southeastern Holmes County in central Mississippi...
Northeastern Madison County in central Mississippi...
Northeastern Yazoo County in central Mississippi...
* Until 1130 AM CDT.
* At 919 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 2 to 4 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Benton, Goodman, Pickens, Vaughan, Way, Ebenezer, Cameron and
Myrleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3270 9032 3297 9021 3300 8976 3279 8984
3283 8986 3282 8991 3280 8996 3276 9001
3270 9003 3262 9020 3261 9021
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
AJ1 follow-up statement
509
WGUS54 KJAN 021619
FFWJAN
MSC007-051-089-163-021800-
/O.EXT.KJAN.FF.W.0032.000000T0000Z-220802T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1119 AM CDT Tue Aug 2 2022
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
Southwestern Attala County in central Mississippi...
Southeastern Holmes County in central Mississippi...
Northeastern Madison County in central Mississippi...
Northeastern Yazoo County in central Mississippi...
* Until 100 PM CDT.
* At 1119 AM CDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 8 and 10 inches of rain have
fallen. The expected rainfall rate is 2 to 4 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Benton, Goodman, Pickens, Vaughan, Way, Ebenezer, Cameron and
Myrleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3270 9032 3297 9021 3300 8976 3279 8984
3283 8986 3282 8991 3280 8996 3276 9001
3270 9003 3262 9020 3261 9021
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:49 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 2, 6:49 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 649 AM CDT Tue Aug 2 2022 .UPDATE... Updated for 12Z aviation discussion. && .AVIATION... 12Z TAF discussion: Areas of low stratus and patchy BR are impacting a few of the TAF sites with IFR to LIFR conditions to start the period. Stratus and fog should mix out by around 14Z to 15Z, with VFR conditions expected to prevail after that time. SHRA and TSRA are expected across the forecast area today, with brief reductions to visibility and gusty winds possible with any storms. This activity should decrease by 00Z-03Z Wednesday. /NF/ && .DISCUSSION... Today and Tonight: Dense fog has not been common early this morning, but with abundant low-level moisture around the area, we have seen some patches of fog develop mainly in the Pine Belt of southeast Mississippi. This should mix out shortly after sunrise. With the upper-level ridge centered well to our west, and weak flow over our forecast area, expect another round of showers and thunderstorms to develop across the region by late morning today. PWAT values are analyzed at 1.75-2.0 inches around the central Gulf Coast, so slow-moving storms will produce localized heavy downpours. Locations in the ArkLaMiss Delta region have the greatest chance to see the warmest temps today, and heat index values could max out around 105 degrees for those areas before rain moves in. Will continue a mention of Limited heat stress conditions in the Hazardous Weather Outlook text and graphics to highlight this possibility. /NF/ Wednesday through next Monday: Weak troughing will persist across the region through the end of the work week. Plenty of moisture will also reside across the forecast area each day. As instability increases through the late morning and afternoon hours, a good coverage of showers and storms are expected each day through Friday. Some activity will linger into the early evening hours, but the majority of convection will quickly begin eroding after sunset. Ridging aloft will strengthen a bit from the west across the region over the weekend and into early next week. This will result in slightly lower rain chances during this time. Convection will again primarily remain confined to the afternoon hours, with the better chances being over Southeast Mississippi. This strengthening ridge could also bring a resurgence of dangerous heat stress conditions across portions of the CWA. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 72 90 72 / 75 29 70 16 Meridian 89 72 89 72 / 84 29 77 14 Vicksburg 91 73 92 73 / 65 27 52 13 Hattiesburg 89 73 90 72 / 84 32 79 19 Natchez 91 73 90 72 / 71 30 59 16 Greenville 90 73 92 73 / 54 22 35 9 Greenwood 91 73 92 73 / 56 23 49 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 06/19
Hazardous weather outlook, Aug 2, 3:38 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 338 AM CDT Tue Aug 2 2022 ARZ074-075-LAZ007>009-016-MSZ018-019-025-034-035-040-041-030845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- 338 AM CDT Tue Aug 2 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today Caution is advised for possible dangerous heat today, as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerous heat with maximum heat index values near 105 degrees will be possible across far southeast Arkansas, far northeast Louisiana, and northwestern portions of Mississippi through Thursday. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ015-023>026-MSZ026>033-036>039-042>066-072>074-030845- Richland-Franklin LA-Catahoula-Tensas-Concordia-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala- Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 338 AM CDT Tue Aug 2 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. NF && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Aug 2, 8:36 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
836 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLASH FLOOD CANTON 32.61N 90.04W
08/02/2022 MADISON MS EMERGENCY MNGR
MULTIPLE STREETS FLOODED IN CANTON.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:18 AM CDT | Flash Flood Warning | JAN | Madison | 4 hr |
| Aug 2, 1:35 PM CDT | Special Weather Statement | JAN | Lowndes | 40 min |
| Aug 2, 2:33 PM CDT | Flash Flood Warning | JAN | Covington, Smith | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.